Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest ways to quit smoking

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2717 Questions

default
Posted on Wed, 22 Mar 2017 in Smoking and Alcohol Addiction
Question: Hi. I have developed a habit of smoking. I want to give up this habit but I'm not able to control myself. How do I overcome this?
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
You can seek help of psychiatrist

Detailed Answer:
Dear XXXXXXX
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Alike other kinds of addiction tobacco addiction have strong repercussions in life and can be challenging task to remove it from your daily life.

In process of quitting tobacco the most important thing is to have self confidence. There is need to build the confidence that you can do it irrespective of hurdles which you may face.

The second most important thing in this process is having adequate motivation. I want to do it.

Third important thing is conductive atmosphere. In case you live in society (group) where tobacco is XXXXXXX rather than exception it becomes more difficult to stop tobacco smoking.

The fourth important point is medical assistance. If you get any withdrawal symptoms seeking a help of psychiatrist is warranted.

In respect to all four pillars of de-addiction I think a psychiatrist can provide/develop all these elements in right manner. You can visit a psychiatrist to streamline your efforts.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 10 hours later
It's not like I'm a chain smoker. I smoke one cig a day but what disturbs me is that I'm a musician & it may effect my music. I'm confused.
doctor
Answered by Dr. Ashok Kumar 28 minutes later
Brief Answer:
You need only determination

Detailed Answer:
Hello,
Thanks for reverting back to me.

Single cigarette a day is only abuse and it can not be called as habit or addiction. I think you just need to have will power and determination to do so.

It is right that smoking affects your vocal cords and it can definitely impair your performance over time. At the same time there is chance of addiction in long run which may affect your musical performance as well as health.

I hope this helps you further.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Withdrawal symptoms?

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I am a 68 year old woman who has been taking 40 mg of Vyvanse once a day for ADD for about 5 years now. A few months ago I began to experience elevated blood pressure, a tic of lip-smacking and lip sucking, and intermittant whiteness of my fingertips. I have researced on line and seen that all of these symptoms may be caused by this drug, although the last 2 are very rare. I have learned that my age and the long duration of my taking Vyvanse may be a big factor in these symptoms appearing now. I have been trying to find an appropriate doctor who can answer my questions about how to go about safely stopping the taking of this drug. To date 4 doctors (neurologists of various types) have told me that they do not treat this problem. My primary care doctor has recommended 2 of the 4 that have turned me down. He did however give me a 1 month prescription for a lowered dosage of Vyvanse @ 20 mg and I have been taking that now for 5 days. I am experiencing withdrawal symptoms which I expected and am very willing to endure to get this drug out of my system and hopefully get the unpleasant side effects to diminish and even more hopefuly to go away entirely. Can you tell me if I am on a good course of action and if I am going about this transition in a safe manner?

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...